Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing Meds
Feb 1, 2008

I recently asked a question about my meds combivir/sustiva as since taking them have experienced gut problems (pains) and loss of weight (my legs look like match sticks) and wanted to see if it would be better changing to atripla?

All I want is to feel healthy and not have the gut pains I get daily, or loose more weight. My stomach always looks swollen even though I am 12 stone and thin everywhere else.

I am at my doctors in a few weeks, and although EVERYTIME i tell them my gut problems and weight loss they say its not very likely that its my treatment I really think it must be.

My main concern is, if I change to atripla will this work as good as my current treatment and by changing does this mean I have wasted the combivir/sustiva option if atripla doesnt work or resolve my gut problems?

This is my only worry, but I at the point now where I feel I cant keep 'putting up with it' I mean last night i took my meds at 9, eat chicken chow mein at 10 due to my work pattern, then at 6 this morning woke up in agony with gut pains for 20 mins or so. now this morning I feel so tender. This happens too often, sometimes it just occurs without eating and has done since I started meds (well about 6 months after)

Response from Dr. Henry

If your current regimen nof Combivir/Sustiva is working (suppressed virus) then switching to Atripla has a high chance for successfully maintaining viral control while possibly decreasing your gut/GI symptoms. Changing regimens when they are working but perhaps causing side effects doesn't waste the regimen since resistance in that situation is unlikely to develop. KH



Previous
stockcrin & combivir
Next
Follow up on Hairloss Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement